Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 18, NWS Lake Charles, LA

December 13, 2020Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Dec 13, 2020, 9:14 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2020, 9:14 PM CST (03:14 UTC)
Expired
Dec 14, 2020, 6:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS74 KLCH 140314
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
914 PM CST Sun Dec 13 2020

LAZ041>045-052>055-073-074-TXZ215-216-141200-
/O.NEW.KLCH.WI.Y.0018.201214T0314Z-201214T1200Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
914 PM CST Sun Dec 13 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

K. Kuyper
1 follow-up statement
798 
WWUS74 KLCH 141207
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
607 AM CST Mon Dec 14 2020

LAZ041>045-052>055-073-074-TXZ215-216-141315-
/O.EXP.KLCH.WI.Y.0018.000000T0000Z-201214T1200Z/
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-Orange-
Including the cities of Lake Charles, Sulphur, Hathaway, 
Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, 
Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, 
St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City
607 AM CST Mon Dec 14 2020

...WIND ADVISORY HAS EXPIRED...

Strong northerly winds behind a departing cold front have begun
subsiding...and the Wind Advisory issued on Sunday is being
allowed to expire. Periodic gusts above 20 mph can still be
expected past sunrise.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 5:55 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 13, 5:55 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
555 PM CST Sun Dec 13 2020

.DISCUSSION...
00Z TAFS

&&

.AVIATION...
A squall line ahead of a strong cold front presently bisects the
region and is pushing through LCH and AEX. This line will impact
LFT and ARA between 01Z and 03Z producing gusty winds up to 40
MPH and visibility reducing heavy rainfall.

Behind the line, gusty west northwesterly winds will develop and
persist through mid Monday morning before moderating through the
afternoon. Plenty of trapped low level moisture will maintain MVFR
CIGs through the night and much of the day Monday.

Jones

&&

.PREV DISCUSSION... /issued 322 PM CST Sun Dec 13 2020/

DISCUSSION...
Weak surface low in east Texas has pushed a warm front north out
of the Gulf, in the vicinity of US 190. Ahead of the warm front
temperatures are in the 50s, while behind the warm front
temperatures are in the upper 60s to lower 70s. Meanwhile, a cold
front also extends south from the weak surface low, between
Houston and Beaumont. A large swath of rain extends across central
Louisiana, while a line of showers and thunderstorms extends from
sour Lake to Galveston. This line will need to be monitored, per
SPC, there is a small chance for strong to severe storms in this
warm sector through early this evening. High wind shear is noted
across most of our forecast area, but the limiting factor is the
instability, which is not only lacking near the surface, but aloft
as well.

After the line of showers and thunderstorms moves through this
evening, drier and colder weather is on tap for Monday, and at
least part of the day on Tuesday, before a mid-level shortwave
tries to produce some rain Tuesday afternoon into Tuesday night.
No severe weather is expected with this system.

Freezing temperatures are looking likely for Thursday morning,
mainly over east Texas and central Louisiana. There is a chance
the freezing temperatures could get as far south as the I-10
corridor, so monitor this forecast as we go through the week.

Finally, the end of the week brings yet another warm front/cold
front/weak low pressure to our area on Saturday. Stay tuned this
week as we monitor this system as well.

MARINE...
Winds and seas will be high tonight as a cold front moves through
the northwest Gulf. Wind gusts should be gale force overnight,
especially in the outer coastal waters. In addition, due to the
strong northerly winds, a low water advisory is issued for late
tonight into tomorrow morning as tides will run 1 to 2 feet below
normal. This will likely impact marine traffic on the Sabine-
Neches and Calcasieu waterways.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  39  49  33  51 /  70   0   0  20
LCH  40  51  38  56 /  40   0   0  30
LFT  44  51  39  57 /  70   0   0  10
BPT  40  52  41  58 /   0   0   0  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM to noon CST Monday for GMZ470-472-
     475.

     Gale Warning until 6 AM CST Monday for GMZ470-472-475.

     Low Water Advisory from 9 PM this evening to noon CST Monday for
     GMZ430-432.

     Small Craft Advisory until noon CST Monday for GMZ430-432-435-
     450-452-455.

&&

AVIATION...66
Hazardous weather outlook, Dec 13, 3:34 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
334 PM CST Sun Dec 13 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
334 PM CST Sun Dec 13 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

As a cold front moves through the region, showers and thunderstorms
are expected. Some of these storms could be strong to severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rain is expected Tuesday afternoon through Tuesday night.

Freezing temperatures are expected in east Texas and central
Louisiana Thursday morning.

Another cold front moves through the area on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-141200-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
334 PM CST Sun Dec 13 2020

...GALE WARNING IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-141200-
Sabine Lake-Calcasieu Lake-
334 PM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
MONDAY...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Low Water Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-141200-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
334 PM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 13, 5:02 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
502 PM CST Sun Dec 13 2020

LAZ027-028-030-031-041-042-073-074-132345-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Allen LA-
Beauregard LA-Vernon LA-East Cameron LA-Rapides LA-
502 PM CST Sun Dec 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...WESTERN
RAPIDES...WESTERN JEFFERSON DAVIS...EASTERN BEAUREGARD...CALCASIEU...
EASTERN VERNON AND ALLEN PARISHES UNTIL 545 PM CST...

At 502 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fullerton to near Holly
Beach. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Alexandria, Sulphur, Cameron, Westlake, Iowa, Kinder,
Oberlin, Boyce, Elizabeth, Fenton, Reeves, Moss Bluff, Sugartown,
Hineston, Lena, Mittie, Dry Creek, Grand Lake and Alexandria
International Airport.

LAT...LON 3145 9271 3139 9266 3143 9244 2975 9310
      2977 9334 2980 9333 2976 9335 2975 9364
      3136 9302 3135 9295 3149 9275 3150 9269
TIME...MOT...LOC 2302Z 265DEG 37KT 3107 9304 2979 9352

Jones
Special weather statement, Dec 13, 5:43 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
543 PM CST Sun Dec 13 2020

LAZ027>033-041>043-052-073-074-140030-
West Cameron LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Beauregard LA-East Cameron LA-
543 PM CST Sun Dec 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...RAPIDES...JEFFERSON
DAVIS...EVANGELINE...SOUTHEASTERN BEAUREGARD...ACADIA...EASTERN
CALCASIEU...WESTERN VERMILION...WESTERN AVOYELLES...WESTERN ST.
LANDRY...SOUTHEASTERN VERNON AND ALLEN PARISHES UNTIL 630 PM CST...

At 543 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Elmer to near Cameron. Movement
was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Charles, Alexandria, Sulphur, Pineville, Crowley, Eunice,
Jennings, Rayne, Oakdale, Ville Platte, Cameron, Marksville,
Westlake, Church Point, Bunkie, Mamou, Welsh, Iowa, Lake Arthur and
Kinder.

LAT...LON 3122 9199 3128 9187 2956 9247 2977 9342
      2978 9341 2987 9350 2987 9349 2979 9341
      2985 9343 2979 9338 2980 9337 2985 9342
      2990 9323 3005 9329 2991 9334 3006 9345
      3141 9268 3147 9216
TIME...MOT...LOC 2343Z 267DEG 36KT 3111 9258 2987 9335

Jones
Special weather statement, Dec 13, 7:16 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
716 PM CST Sun Dec 13 2020

LAZ033-044-045-052-053-140200-
Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-
716 PM CST Sun Dec 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION...ST. MARTIN AND SOUTHEASTERN ST.
LANDRY PARISHES UNTIL 800 PM CST...

At 716 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Melville to Forked Island. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
Carencro, St. Martinville, Kaplan, Krotz Springs, Leonville,
Arnaudville, Melville, Forked Island, Intracoastal City, Avery
Island, Broussard, Youngsville, Erath and Delcambre.

LAT...LON 2963 9193 2983 9183 2983 9197 2972 9215
      2973 9215 2976 9213 2975 9221 2973 9220
      2969 9210 2968 9212 2979 9244 3079 9177
      3067 9173 3050 9176 3044 9164 3026 9159
      3024 9151 2974 9187 2961 9190
TIME...MOT...LOC 0116Z 279DEG 21KT 3073 9172 2981 9230

Jones
Special weather statement, Dec 13, 8:00 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
800 PM CST Sun Dec 13 2020

LAZ045-053>055-140245-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
800 PM CST Sun Dec 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...ST. MARY AND CENTRAL ST.
MARTIN PARISHES UNTIL 845 PM CST...

At 800 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Atchafalaya Welcome Center to
13 miles south of Cypremort Point. Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Cypremort
Point, Bayou Vista, Burns Point, Belle River, Baldwin, Loreauville,
Ellerslie, Patterson Memorial Airport, Glencoe, Lydia, Sorrel, Cote
Blanche Island, Lake Fausse Pointe, Charenton and Pierre Part.

LAT...LON 2939 9147 2937 9156 2939 9149 2940 9149
      2955 9141 2956 9142 2953 9152 2941 9149
      2946 9151 2964 9156 2942 9184 2948 9181
      2952 9192 3041 9163 3010 9147 3004 9123
      2996 9125 2984 9114 2933 9137
TIME...MOT...LOC 0200Z 304DEG 32KT 3036 9162 2954 9188

Jones
Local storm report, Dec 13, 8:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 PM CST SUN DEC 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 S BRANCH              30.33N 92.27W
12/13/2020                   ACADIA             LA   PUBLIC

            PUBLIC REPORTS TREE DOWN DR PARROT NEAR THE INTERSECTION
            OF PHILLIPS RD. TIME ESTIMATED BY RADAR.

&&

DJONES
Local storm report, Dec 13, 8:51 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
851 PM CST SUN DEC 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     OBERLIN                 30.62N 92.76W
12/13/2020                   ALLEN              LA   PUBLIC

            PUBLIC RELAYED A PHOTO OF DAMAGE TO THE OVERHANG AND
            FRONT PORCH OF A MOBILE HOME. TIME ESTIMATED BY RADAR.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 11:11 AM CSTRiver Flood WarningLCHNewton, Orange21 days
Dec 13, 6:08 PM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry37 min
Dec 13, 6:11 PM CSTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry34 min
Dec 13, 6:12 PM CSTTornado WarningLCHEvangeline, Saint Landry33 min
Dec 13, 6:38 PM CSTTornado WarningLCHAcadia, Lafayette, Vermilion37 min
Dec 13, 6:43 PM CSTTornado WarningLCHAvoyelles, Saint Landry32 min
Dec 13, 6:48 PM CSTTornado WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin27 min
Dec 13, 7:16 PM CSTSpecial Weather StatementLCHLafayette, Saint Martin, Vermilion44 min
Dec 13, 8:00 PM CSTSpecial Weather StatementLCHIberia, Saint Martin, St. Mary45 min
Dec 13, 10:11 PM CSTRiver Flood WarningLCHRapides52 days
Dec 14, 11:11 AM CSTRiver Flood WarningLCHAllen, Beauregard71 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.